| Catalog Number |
KCFW-5.0-18/38-90-RB-ANL0-HC |
| Medical Device Problem Codes |
Delamination (2904); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/20/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.(b)(4).Investigation - evaluation: a preliminary review of the complaint history, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor ansel guiding sheath was returned with the 0.038 inch endhole dilator partially inserted into the distal end.The 0.018 inch endhole dilator was returned within the sealed inner package and a bend was noted in the shaft.A bend was present in the 0.038" dilator.The outer diameter of both dilators were measured within specification limits.Resistance was encountered upon testing the sheath for transition with both dilators.The sheath proximal fittings were separated for further examination.The tnrt liner was found to be delaminating at the proximal flared section of the sheath tubing.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows one nonconforming events that could contribute to this failure mode.The affected device was rejected and scrapped.A complaint history search revealed that there was one other reported complaint (difficult insertion of the dilator into the sheath) for this lot number.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that prior to use, the flexor ansel guiding sheath dilator encountered resistance while advancing through the sheath.The device did not come into contact with the patient.Another flexor ansel guiding sheath was opened and utilized to successfully complete the procedure.On 22dec2017 during investigation of the complaint device, it was observed that the tnrt liner was delaminating at the proximal flared section of the sheath tubing.
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a bend in the shaft of the device, which was present in the 0.038" dilator at 30.6 cm from the proximal hub.After testing the transition with both dilators and the 0.0730" sheath checker and encountering resistance, the sheath proximal fittings were separated for further examination.The sheath liner was found to be delaminating at the proximal flared section of tubing.Additionally, a document based investigation evaluation was performed.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, the nonconforming device was scrapped and not replaced.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.